Thunderstorm Wind, Coffee
- When
- December 20, 3:00 PM EST
- Where
- Coffee County, Broxton
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.633, -82.900
Large trees down across power lines with power lines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 20, 2:35 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EST FRI DEC 20 2002 CURRENTLY...COLD FRONT WELL S OF THE AREA WITH ONLY FEW-SCT CU OVER GA ZONES. TEMPS MAINLY IN THE 60S WITH WLY FLOW FAIRLY STRONG AT 21 MPH AT JAX AND 17 MPH FOR GNV. OCCASIONAL GUSTS TO 31 HAVE BEEN REPORTED. FORECAST...HIGH PRES WILL CONT TO BUILD INTO THE AREA THROUGH SAT WITH WINDS DECREASING OVERNIGHT. FORTUNATELY...BOUNDARY LAYER WINDS WILL STAY UP FOR THE BETTER PORTION OF TONIGHT WHICH WILL HELP KEEP TEMPS FROM TUMBLING FAST OVERNIGHT. PATCHY FROST IS POSSIBLE AND WILL MENTION IN ZONES. OTHERWISE...SLIGHTLY BELOW NORMAL TEMPS SAT...WITH A SLIGHT WARMING TREND SEEN FOR SUN AFTN (AFTER MINS IN THE LOWER TO MID 30S) AS HIGH SCOOTS SE AND RETURN FLOW SETS UP. A WEAK FRONT IS PROGGED TO MOVE INTO CENTRAL GA SUN AFTN THAT EVENTUALLY STALLS OVER EXTREME N FL SUN NIGHT. LITTLE MOISTURE AND LIFT SO NO POPS PLANNED. BY MON...MID-UPPER LEVEL BACKS IN RESPONSE TO STRONG SHORTWAVE OVER THE SW U.S. WITH OVERUNNING EVENT BEGINNING BY MON NIGHT. SFC CYCLOGENESIS SHOULD BE TAKING PLACE MON NIGHT NEAR THE TX COAST. MARINE...WILL CONT WITH SPLIT OF NEARSHORE AND OFFSHORE WATERS FOR TONIGHT. SCA WILL CONT WITH THE HIGHER SEAS OFFSHORE WATERS. BUOY 41012 INDICATED 290 DEG AT 19G25KT AND SEAS 6 FT. WINDS DECREASE THRU SAT AS HIGH CENTER MOVES INTO THE COASTAL WATERS SAT NIGHT. SW FLOW INCREASES LATE SUN. WILL ALSO INDICATE SCA CONDS LATE XMAS EVE INTO XMAS DAY AS LOW PRES SYSTEM AND FRONT AFFECT MARINE AREA. EXTDD...LATEST GUIDANCE AND ENSEMBLES CONT TO INDICATE SFC LOW DEVELOPMENT OVER LOWER MS VALLEY XMAS EVE. WARM FRONT APPEARS TO LIFT OVER THE FORECAST AREA WITH A GOOD PORTION OF THE CWA IN THE WARM SECTOR. UPPER LEVEL DYNAMICS AND INSTABILITY LOOK SUFFICIENT TO PRODUCE THUNDERSTORMS. PLANNING ON AT LEAST CHANCE POPS FOR TUE AND WED. WARM FRONT SHOULD LIFT N OF THE AREA BY XMAS MORNING WITH COLD FRONT PUSHING THROUGH EARLY PART OF XMAS DAY. TIMING OF COLD FRONT BY 12Z GFS ON XMAS LOOKS A BIT FASTER. CLEARING AND COOLER THU AND FRI. FIRE WX...WILL LIKELY KEEP THE FIRE WX WATCH UP FOR SAT AFTN DUE TO LONG DURATIONS OF LOW RH. PRELIM... AMG 36 61 37 66 / 0 0 0 10 SSI 33 60 36 67 / 0 0 0 0 JAX 37 61 35 70 / 0 0 0 0 SGJ 39 59 38 69 / 0 0 0 0 GNV 35 62 32 71 / 0 0 0 0 OCF 35 63 32 72 / 0 0 0 0 .JAX... FL...SMALL CRAFT ADVISORY OUT TO 60NM. GA...SMALL CRAFT ADVISORY OUT TO 60NM. SHASHY/ZIBURA
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-202300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EST FRI DEC 20 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... IN WAKE OF A COLD FRONT...WINDS WILL BE GUSTY FROM THE WEST TODAY AT 15 TO 25 MPH. CAUTION IS ADVISED ON AREA WATERWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees down across power lines with power lines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323895.